A palpable clue to vasculitis

Title

A palpable clue to vasculitis

Creator

Arvan M E; Brodell R T

Publisher

Postgraduate Medicine

Date

1999
1999-03

Description

A 57-year-old woman presented with a rash on her legs that had recurred several times over the last 2 weeks. Initial treatment consisted of prednisone, 30 mg/day, for 5 days, but the rash had recurred when therapy was discontinued. Laboratory findings at that time revealed an elevated antistreptolysin O titer, but a complete blood cell (CBC) count, electrolyte levels, erythrocyte sedimentation rate (ESR), and complement fixation test all were normal. The patient was subsequently given amoxicillin, which she discontinued after a few days when the rash worsened. Findings on physical examination were normal except for a palpable purpuric rash on the lower legs (figure 1). A 4-mm punch biopsy was performed, and histopathologic examination confirmed a diagnosis of leukocytoclastic vasculitis. The patient was given prednisone, 60 mg/day orally, tapered over 2 weeks. Erythromycin was also prescribed for the possible persistence of a streptococcal carrier state. The rash cleared within 2 to 3 weeks, with no recurrence during the following year.

Subject

General & Internal Medicine; colchicine; cutaneous leukocytoclastic vasculitis

Format

Journal Article or Conference Abstract Publication

Search for Full-text

Users with a NEOMED Library login can search for full-text journal articles at the following url: https://libraryguides.neomed.edu/home

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

229-+

Issue

3

Volume

105

Citation

Arvan M E; Brodell R T, “A palpable clue to vasculitis,” NEOMED Bibliography Database, accessed June 14, 2021, https://neomed.omeka.net/items/show/8515.

Social Bookmarking